Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Noticed itchy rashes that are blistering after applying acrylic nails. What to do?

User rating for this question
Answered by

Practicing since : 2008
Answered : 2297 Questions
i applied acrylic nails over the counter, about a year ago I did them everyday until I suffered from a minor reaction causing bumps and an itchy rash. Since some time had passed I attempted to re-apply them three days ago, however, them exact same reaction has occurred. This time the reaction has become worse, one of my fingers is almost completely covered by the itchy rash that is blistering, I have removed the nails but I am scared by the spreading and have a young daughter and also fear she will get it. Please help me
Posted Thu, 19 Sep 2013 in Skin Hair and Nails
Answered by Dr. Shruti Rijhwani 15 minutes later
Brief Answer:
Allergic reaction

Detailed Answer:
Dear Madam,

Thank you for posting your query on XXXXXXX

Well there are two possibilities either you had an allergic reaction to the components of the acrylic nails or adhesive used to apply them.

Since it is an allergic reaction it is not going to spread to your daughter . It tends to subside on its own but if it increases small dose of steroid or anti allergic is needed .

You should avoid any further contact with acrylic nails in future otherwise it might lead to serious reaction in future .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Noticed itchy rashes that are blistering after applying acrylic nails. What to do? 2 minutes later
What do you recommend for care of the rash? And is it normal to spread?
Answered by Dr. Shruti Rijhwani 2 minutes later
Brief Answer:
Nothing specific indicated.

Detailed Answer:
Dear Madam,

You can apply lactocalamine lotion over it . It will start regressing on its own . There are less chances of its spread.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor